Texas, 2015

Astronomical Low Tide in Texas, February 17, 2015

February 17, 2015 · NWS LCH · 1 event in 1 county or zone

Strong north winds at the coast behind a cold front that passed during the afternoon of the 16th pushed the tide levels below normal.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Strong north winds at the coast behind a cold front that passed during the afternoon of the 16th pushed the tide levels below normal.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 17, 6:10 AM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Feb 17, 6:10 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
610 AM CST TUE FEB 17 2015

.DISCUSSION...
FOR THE 17/12Z TAF ISSUANCE.

&&

.AVIATION...
COLD FRONT HAS EXITED THE REGION WITH DRIER NORTHERLY FLOW AND HIGH
PRESSURE BUILDING IN TODAY. MVFR LOW CLOUDS WILL EXIT OR ERODE THIS
MORNING WITH VFR CONDITIONS EXPECTED FOR THE AFTERNOON. THERE COULD
BE A FEW GUSTS OF WINDS THIS MORNING...HOWEVER...THE PRESSURE GRADIENT
WILL CONTINUE TO WEAKEN TODAY.

&&

.DISCUSSION...
BLUSTERY MORNING ACROSS THE FORECAST AREA THIS MORNING...WITH
TEMPERATURES RANGING IN THE 30S AMID A STOUT AND AT TIMES GUSTY
NORTH WIND. RAINFALL HAS GENERALLY SHIFTED SOUTH OVER THE COASTAL
WATERS...THOUGH PATCHES OF LIGHT RAIN WILL CONTINUE TO BE POSSIBLE
OVER VERMILION BAY AND ACROSS THE LOWER ATCHAFALAYA BASIN FOR
ANOTHER COUPLE OF HOURS. TEMPERATURES ACROSS PARTS OF CENTRAL AND
EAST CENTRAL LOUISIANA HAVE FALLEN BELOW FREEZING OVER THE PAST
HOUR OR SO...SO MORNING COMMUTERS GENERALLY ALONG AND NORTH OF HWY
190 SHOULD BE ALERT TO THE POTENTIAL FOR ICY SPOTS ON ANY BRIDGES
OR ELEVATED ROADWAYS.

COOL AND DRY WEATHER IS ON TAP FOR THE NEXT COUPLE OF DAYS AS THE
DEEP UPPER TROF SLOWLY TRAVERSES THE CENTRAL AND EASTERN
CONUS...WHILE SFC HIGH PRESSURE BUILDS IN FROM THE NW...AND IS
SUBSEQUENTLY REINFORCED BY ANOTHER LATE WED.

TEMPERATURES WILL WARM RAPIDLY FRI INTO SAT AS SRLY WINDS
INCREASE BETWEEN THE EASTWARD DEPARTING HIGH AND A DEEPENING LOW
PRESSURE TROF OVER THE WRN HIGH PLAINS...WITH THE FLOW ALOFT
BECOMING QUASI-ZONAL IN THE WAKE OF THE UPPER TROF. A PERSISTENT
AND RATHER ROBUST WAA PATTERN ALONG WITH A SLOW MOVING FRONT WILL
YIELD A CHANCE OF SHOWERS FRI AND SAT...WITH THE CHANCE OF RAIN
CONTINUING SUN AND MON AMID ISENTROPIC LIFT AND AN ACTIVE WESTERLY
JET ALOFT.

13

&&

.MARINE...
STRONG AND GUSTY NORTHERLY WINDS CONTINUE THIS MORNING IN THE
WAKE OF A STRONG COLD FRONT THAT MOVED THROUGH THE REGION ON
MONDAY. WINDS AND SEAS ARE EXPECTED TO GRADUALLY SUBSIDE TODAY AS
HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. AN OFFSHORE FLOW IS
EXPECTED TO PERSIST THROUGH WEDNESDAY NIGHT...WITH SOUTHERLY WINDS
DEVELOPING THURSDAY AS HIGH PRESSURE SHIFTS EAST OF THE REGION AND
LOW PRESSURE DEVELOPS OVER THE WESTERN HIGH PLAINS. THESE SOUTH
WINDS ARE FORECAST TO BECOME STRONG AND GUSTY FRIDAY AND SATURDAY
AS THE PRESSURE GRADIENT CONTINUES TO TIGHTEN.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  47  34  62  34 /  10   0   0  10
KBPT  50  35  65  39 /  10   0   0  10
KAEX  45  31  57  29 /  10   0   0   0
KLFT  45  33  60  33 /  10   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR WATERS FROM
     INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-WATERS
     FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-WATERS
     FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
     20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR
     COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
     COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20
     NM-COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA OUT 20 NM.

     SMALL CRAFT EXERCISE CAUTION THROUGH THIS AFTERNOON FOR COASTAL
     WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-COASTAL
     WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
     COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA OUT 20 NM.

&&

PUBLIC/MARINE...13
Hazardous weather outlook, Feb 17, 5:37 AM CST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
537 AM CST TUE FEB 17 2015

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
181200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
537 AM CST TUE FEB 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-181200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
537 AM CST TUE FEB 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG AND GUSTY NORTH WINDS WILL GRADUALLY SUBSIDE TODAY. SMALL
CRAFT SHOULD EXERCISE CAUTION WITHIN 20 NM...AND A SMALL CRAFT
ADVISORY IS IN EFFECT BEYOND 20 NM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG AND GUSTY SOUTH WINDS ARE EXPECTED TO DEVELOP OVER THE GULF
WATERS ON FRIDAY AND SATURDAY. SMALL CRAFT ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

13

Event by event

1 astronomical low tide. Local standard time, as filed.

Astronomical Low Tide, Jefferson

When
February 17, 7:30 AM CST to 10:00 AM CST
Where
Jefferson forecast zone
Reported by
C-MAN Station

The water level at Sabine Pass fell below -1 below lower low water for two and a half hours reaching -1.12 during the event.

What these are

Astronomical Low Tide
Unusually low water from tides and offshore wind that caused impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 556152.